Ribavirin hair loss

Common Questions and Answers about Ribavirin hair loss

rebetol

Avatar f tn Hair loss, loss of appetite, weight loss, rash, itching, changes in taste or hearing. Tiredness and weakness (fatigue), dark urine, yellowing eyes, mental/mood changes , trouble breathing. Actually, if you look at the Pegasys Website it will give you pretty much the same sx's for Interferon: http://www.pegasys.
Avatar n tn my question revolves around hair loss or thinning hair, I have been on Ribavirin & Pegasys since Dec. of last year. it has only been the last few weeks that I have really noticed the falling hair. Will this situation reverse and come back when my treatment stops? I will be on treatment until Dec of this year?
188500 tn?1207368551 lethargic , nauseated, hair loss, dry mouth, sore tongue, dry, dry skin, an abundance of itching, irritable, sadness, and not wanting to do or go anywhere. Hope this helps.
476246 tn?1418874514 I know I'm posting terribly much today, but my brain is hyperactive and quite clear today, so I'm trying to use it while it lasts. Dosage Ribavirin 1000mg Considering that I have read that the sx of Riba can be agitating and might make it difficult for you to sleep, would it make sense to take it. Deb_c430 mentions on another thread, if I may quote, that if she takes her riba to late it does cause more agitation and sleeplessness.
Avatar f tn On a 12 week treatment with peg , ribavirin and sovaldi should I experience hair loss ? I am a hairstylist with very long thick hair ,still planning on working . Not planning to tell clients about treatment ,mostly due to fear they will not understand . How much hair loss should I expect?
Avatar n tn I am now almost 26 weeks post treatment and I think I am back to normal in terms of hair loss (ie not much). I always had rather fine thin hair and that has not changed but I don't think it has filled in a lot where I lost it it yet. I mean, it does not seem as thick as before Tx (even though that was not thick). I do believe it is a little better because it does hold a little more shape now than it did.
154927 tn?1205246451 I just read right off my Patient RX Information sheet that both Ribavirin causes hair loss & Peg-Intron Redipen causes temporary hair loss. But I bet the lack of iron is contributing to it too.
Avatar m tn I'm on week 4 and there has been some hair loss, but not much. I cut my hair short and it feels thicker. It has become very straight, dry and lifeless. Lots of product to give it some shine, without it it looks pretty flammable.
233616 tn?1312790796 Ergo for anyone having hearing loss during tx, the good news is it may not be a permanent loss in all cases.
Avatar n tn People with telogen effluvium usually shed between 100 and 150 hairs a day. Hair loss during treatment Anagen effluvium is hair loss that occurs during the anagen phase of the hair cycle, when the hairs are actively growing. It prevents the matrix cells, which produce new hairs, from dividing normally. This type of hair loss usually occurs within a few days to weeks after taking the medication. . http://www.webmd.boots.
Avatar m tn thx to every1 for sugeestion.. actually I do not kno if hair loss is to blame to Ribavirin or IFN but I have a slight loss too even if I just take ifn.. 135mg shots... I'll investigate about Biotin.. is that natural or may it affect some liver funciotns??
1369416 tn?1278275957 I can understand your anxiety regarding your hair loss given your past problem but hair loss is very much a sx of tx. Eight months post-tx and my hair is growing faster than ever before. More importantly, Trinity is correct, first things first, work on clearing the HCV and try to accept the hair loss for the time being.
Avatar n tn The hair loss really does hurt. I felt like I had ALWAYS had a ponytail in my hair too long. And forget it if something touched my scalp. OUCH! I must say that the pain got a lot better after several weeks. I am almost 7 weeks post tx and still losing some hair. Not nearly as much as on tx though. Overall, I lost about 50-75% of my hair.
135456 tn?1301441224 Actually did it twice, 9 mos then 12 mos. glutton for punishment. Ribavirin ugh. Fatigue, depression, brittle hair, cold extremities. for those of you with weight loss and poor appetite, I was on sleep meds that seem to have munchies as side effect. like those ambien reports. Anyway, didn't lose weight. and slept ok. Be advised about the depression though. I had chronic depression longstanding before. wasn't on antid for treatment and crashed and burned.
Avatar f tn If you look at the percentages of people reporting side effects you will see they were reported by not all people who did the treatment. Personally I would be more concerned with the long term effects of hep c than the temporary side effects of treatment Here is a link to the prescribing information for Viekira Pak it lists common side effects http://www.accessdata.fda.gov/drugsatfda_docs/label/2014/206619lbl.
Avatar n tn Treatment with interferon/ribavirin can and often does result in hair thinning/loss so I would not expect your hair loss to resolve with treatment. In most cases the hair loss resulting from treatment with interferon/ribavirin does resolve after discontinuation of treatment but if your losing hair now do not expect it to stop with the commencement of treatment for HCV.
Avatar m tn I stocked up on Medicated Gold Bond -- it helps with the ribavirin itching (probably not the Incevik rash) and Tylenol - the pain med of choice with liver disease. I still need to get some Nioxin - shampoo for hair loss. My scalp has been itching quite a bit so I think those folicles may be releasing some hari pretty soon (darm). I will be thinking about you Friday. Hope it goes smooth -- which interferon are you using - PegIntron or Pegasys?
Avatar m tn Will my hair come back after interferon/ribavirin therapy? How long will it take?
7469840 tn?1409849436 Has anyone done Interferon+Ribavirin+Sovaldi and have not had hair loss? This kind of scares me. I'm 3 weeks in.
Avatar m tn I have been nauseous since the first week of treatment and have had many rashes, fever sores, bumps, itches all over, blurred vision, raw nasal membranes, bleeding from the nose if I blow it, ears stopped up, flaking of the skin, dizzy, hair loss, jaundice, metal taste in mouth, teeth are extremely sensitive, chest pain, insomnia, muscle aches, joint pains, headaches almost every day, cold sweats and day before yesterday I noticed that inside my mouth behind the right lower rear tooth I had wh
Avatar f tn It gradually stopped falling out over the months following the end of treatment. After several months, it began to grow back in. I don't know if your hair loss is from the Hepatitis C treatment drugs but is is possible. However, I also found this article which states there can be a relationship to hair loss and taking Eprex. From Oxford Journals: Epoietin‐α‐associated total alopecia V. Reddy and J. H.
Avatar m tn Yes, I had quite a bit of hair loss that continued about 5 weeks post treatment. Many say it is a small thing compared to the big picture and they are right. I found it really bothered me as very few people knew I was even on any treatment. There are ways to deal with it. I have about 2 inches of new growth now. Maybe it won't happen to you! If you need any tips I'll be here for you.
4896357 tn?1360674504 6 Harvoni/ RIBV, no hair loss at all. On triple w/ incivik I got bad, bad rash and lost handfuls of hair. It was so bad I had my head shaved. 6 months EOT it all grew back. When nothing is going right for me I joke that at least I still have my hair. Good luck w/ the hair.
Avatar m tn Side effects vary with time and every patient has a slightly different experience. You can expect to experience some or all of; fatigue, dry skin and rash, hair loss, muscle aches, aching joints, hemolytic anemia, insomnia, mouth sores, weight loss, appetite loss, irritability, anxiety, dehydration and I'm sure there are others that escape me at the moment. My experience (48 weeks of treatment) was that side effects varied, some would come and go, others were with me throughout.
Avatar f tn , short-term memory loss, rare but severe memory loss (like a blackout, during which I've had conversations, driven, walked, eaten), lack of focus, difficulty with spacial issues, tremors, acute joint pain, clumsiness and more. This has affected the quality of my life significantly. Neither my hepatologist, primary care physician or psychiatrist have heard of the effects of this treatment continuing for this long and have offered no suggestions. Please, what is my next step?
8683847 tn?1410760916 it affected all my muscles, caused me rashes, and hair loss, and aged me 20 years in 2 years. I am now on sovaldi/riba...so far have done well on it...1st mo. lots of energy...2nd month did too much...wasn't hydrating enough or resting,,..,platelets dropped,,., almost needed a transfusion...but doctor changed the dosage on the riba,,,, dizziness & nausea have gone......platelets normal now,,, resting more and not overdoing my activities. Everyone is different....my age is also a factor...
Avatar n tn Just finished with the semi perm hair color and boy do I feel better. No more hair loss than usual and no more grey. Thank you so much. My hair even looks thicker!
Avatar n tn Hi Sally, Hair loss can vary from a change of texture and color only to a loss of maybe 30%? How long are you scheduled to treat for? It will also vary with duration of treatment as well. It doesn’t seem to fall out in clumps like cancer chemo; rather becomes brittle, breaks off, and becomes thin in that way. Some folks use things like Nioxin shampoo; the gals here will be much more help than me in this area; my hair was falling out on it’s own despite interferon :o).